Alabama, 2025Tornadoes and Hail in Alabama, April 5 to 6, 2025
April 5 to 6, 2025 · NWS HUN · 27 events in 7 counties and zones
A line of severe thunderstorms roared east-northeast through north Alabama during the evening of the 5th into the early morning hours of the 6th. The line produced four tornadoes in north Alabama and several reports of wind damage, particularly in northwest Alabama.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 5
- Property damage
- $7.0 million
- Crop damage
- None recorded
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of severe thunderstorms roared east-northeast through north Alabama during the evening of the 5th into the early morning hours of the 6th. The line produced four tornadoes in north Alabama and several reports of wind damage, particularly in northwest Alabama. Also, flash flooding resulted in multiple water rescues including 10 hikers in Bankhead National Forest, a woman and two childeren swept off of a road in Lawrence County, and a woman in Cullman County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Apr 5, 8:45 PM CST, 11 minutes earlier.
Area forecast discussion, Apr 5, 8:45 PM CST, 11 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
945 PM CDT Sat Apr 5 2025
...New NEAR TERM, SHORT TERM, LONG TERM...
.NEAR TERM...
(Rest of tonight and Sunday)
Issued at 945 PM CDT Sat Apr 5 2025
A line of strong to severe storms this evening will continue to
move slowly to the north and east through the area tonight. These
storms have formed along to just ahead of an approaching cold
front. Early this evening, embedded supercells have produced
confirmed tornadoes, large hail, and damaging winds across
northeast Mississippi. As they progress into Northern Alabama and
Southern Middle Tennessee tonight, the severe threat is expected
to continue with the primary threats being tornadoes and damaging
wind gusts. Forecast soundings shows a supportive environment for
severe storms with 1000-2000 j/kg of CAPE and 50-60 kts of
effective shear. Embedded supercells within the the long line of
storms is the most likely storm mode. As the low level jet ramps
up overnight, low level shear increases, which could locally
increase the tornado threat in storms that can orient themselves
in a more north-south line with eastward surges. The biggest
uncertainty tonight is on how quick the line can move eastward as
the CAMs have been more progressive with the forward momentum
compared to the observations. That being said a best estimate is
that the severe threat for NW AL will continue through 1-2am, I-65
corridor from 1am-5am, and NE AL between 4am-8am.
On top of the severe storms there is the heavy rain and flooding
threat across our entire forecast area. 2-3 inch per hour rain
rates have been observed and with the slow movement, storms will
train over the same locations. Pwats between 1.5 and 2 inches,
which is above the daily max based on BMX sounding climatology, is
leading to very efficient rainfall. This could lead to 2-4 inches
of storm total rainfall with locally higher amounts of 4-6
inches. A Flood Watch for Flash Flooding remains in effect through
7pm Sunday.
The main severe and flooding threat will end across our forecast
area from west to east after sunrise. However, stratiform rain is
forecast to continue through the morning and into the afternoon
until the leading edge of the upper trough axis finally shifts to
the east.
&&
.SHORT TERM...
(Sunday night through Tuesday)
Issued at 945 PM CDT Sat Apr 5 2025
Cooler air arrives behind the cold front as northwesterly flow
helps drop temperatures down into the mid 40s. This is around 20
to 25 degrees cooler than the last few nights. We remain
underneath the upper level trough to start the work week. This
will allow for below climatological norm temperatures on Monday
and Tuesday with afternoon highs in the mid to upper 50s and lows
in the low to mid 30s. There is a low chance (15-20%) for some
subfreezing temperatures or frost Tuesday night along and north
of the Tennessee River. This trend will be monitored in future
updates if headlines are needed.
&&
.LONG TERM...
(Wednesday through Saturday)
Issued at 945 PM CDT Sat Apr 5 2025
As we head into the second half of next week, the upper level
pattern shows a more zonal flow across the Southeast. Seasonal
temperatures and dry weather are forecast both Wednesday and
Thursday with afternoon highs in the upper 60s to lower 70s.
Another trough digs down across the Plains on Thursday which will
bring another weak cold front into the Tennessee Valley. Low
chances (20-30%) of showers and maybe even a rumble of thunder on
Thursday night/Friday. The good news is that severe weather is not
expected with this frontal passage. The upper level trough pushes
to the east at the end of next week, bringing back dry weather to
start the weekend.
&&
.AVIATION...
(00Z TAFS)
Issued at 550 PM CDT Sat Apr 5 2025
A line of strong to severe thunderstorms across MS is slowly
moving to the NE. These are expected to impact northern AL
starting around 04z and continue eastward overnight. Expect rapid
reductions in both vsby and cigs to IFR/MVFR as the line moves
through. Showers will continue behind the line through around
sunrise which will hold flight conditions in the high end IFR to
low MVFR. Still some uncertainty if the low stratus clears behind
the showers tomorrow morning or if they linger through afternoon.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...Flood Watch through Sunday evening for ALZ001>010-016.
TN...Flood Watch through Sunday evening for TNZ076-096-097.
&&
NEAR TERM...GH
SHORT TERM....GH
LONG TERM....GH
AVIATION...GH
In the hours before
Special weather statement, Apr 5, 7:36 PM CST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Huntsville AL
836 PM CDT Sat Apr 5 2025
ALZ005-006-TNZ076-096-097-060215-
Madison AL-Limestone AL-Franklin TN-Moore TN-Lincoln TN-
836 PM CDT Sat Apr 5 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MADISON...EASTERN
LIMESTONE...MOORE...SOUTHEASTERN LINCOLN AND NORTHWESTERN FRANKLIN
COUNTIES THROUGH 915 PM CDT...
At 836 PM CDT, Doppler radar was tracking a strong thunderstorm near
Harvest, or 9 miles west of Meridianville, moving northeast at 50
mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Elkwood, Howell, Hurdlow, Lynchburg, Mimosa, Harvest, Smithland,
Hazel Green, Fisk, and Lincoln.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 300 AM CDT for north central
Alabama...and Middle Tennessee.
&&
LAT...LON 3539 8628 3538 8625 3537 8627 3534 8624
3535 8622 3533 8620 3535 8617 3477 8669
3487 8687 3535 8654 3536 8649 3533 8646
3532 8642 3535 8641 3536 8633 3541 8629
3541 8626
TIME...MOT...LOC 0136Z 212DEG 45KT 3489 8673
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
25Event by event
16 thunderstorm wind, 10 tornado, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Lauderdale
- When
- April 5, 8:56 PM CST
- Where
- Lauderdale County, 2.98 mi N of Gravelly Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.923, -87.903
Trees were knocked down at the intersection of CR 192 and CR 87.
Thunderstorm Wind, Lauderdale
- When
- April 5, 8:58 PM CST
- Where
- Lauderdale County, 2.75 mi N of Gravelly Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.920, -87.904
Trees were knocked down near the intersection of CR 132 and CR 87.
Thunderstorm Wind, Colbert
- When
- April 5, 9:08 PM CST
- Where
- Colbert County, 2.17 mi NNW of Barton
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 34.757, -87.900
A tree was knocked down on Mulberry Lane.
Tornado, Colbert
- When
- April 5, 9:18 PM CST to 9:30 PM CST
- Where
- Colbert County, 0.42 mi ESE of Pride to 1.06 mi ESE of Sheffield
- Rating
- EF1
- Path length
- 8.43 mi
- Path width
- 275 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 34.719, -87.813
A tornado touched down near Pride, where numerous trees were damaged or uprooted, and a small farm building sustained minor roof damage. The tornado continued eastward across Little Bear Creek, where widespread tree damage was observed, including several instances where falling trees caused structural damage to single-family homes. Additional tree damage was caused by the tornado as it moved through Sheffield before it lifted just west of Highway 43.
Tornado, Colbert
- When
- April 5, 9:25 PM CST to 9:44 PM CST
- Where
- Colbert County, 2.49 mi ESE of Pride to 3.05 mi NNE of Ford City
- Rating
- EF1
- Path length
- 17.8 mi
- Path width
- 280 yd
- Continued into
- Lauderdale, Al (HUN)
- Injuries
- 5 direct, 0 indirect
- Reported by
- NWS Storm Survey
- Coordinates
- 34.710, -87.778
The tornado touched down just south of U.S. Highway 72 near Hawk Pride Mountain Road before crossing the highway and tracking along County Road 24 into southern Tuscumbia. Most damage indicators consisted of uprooted trees; however, one location featured a snapped hardwood trunk, supporting the peak wind estimate of 105 mph. The tornado continued east into Muscle Shoals, where it caused significant damage in the Holiday Trailer Park area. Several large hardwood trees were uprooted and fell onto residential units, resulting in five reported injuries. The tornado tracked just north of Northwest Alabama Regional Airport turning northward and passing through Ford City and eventually across Wilson Lake into Lauderdale County. Damage was primarily to trees with several uprooted trees, split trees, and large limbs downed in this area.
Thunderstorm Wind, Lauderdale
- When
- April 5, 9:30 PM CST
- Where
- Lauderdale County, 0.04 mi NE of Florence
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.800, -87.669
A tree was knocked down onto a house along Poplar Street.
Thunderstorm Wind, Colbert
- When
- April 5, 9:37 PM CST
- Where
- Colbert County, 1.21 mi ESE of (Msl)muscle Shoals A
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 34.744, -87.600
Measured at the Northwest Alabama Regional Airport.
Thunderstorm Wind, Lauderdale
- When
- April 5, 9:37 PM CST
- Where
- Lauderdale County, 0.65 mi SW of Killen
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS Employee
- Coordinates
- 34.863, -87.537
Metal roofing was blown off of a home at 417 CR 416 in Killen.
Thunderstorm Wind, Lauderdale
- When
- April 5, 9:43 PM CST
- Where
- Lauderdale County, 0.89 mi NW of Mitchelltown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.890, -87.429
Trees were knocked down along CR 33.
Tornado, Lauderdale
- When
- April 5, 9:44 PM CST to 9:57 PM CST
- Where
- Lauderdale County, 1.34 mi ESE of Wilson Lake to 0.65 mi SSW of Toonersville
- Rating
- EF1
- Path length
- 11 mi
- Path width
- 280 yd
- Property damage
- $3.4 million
- Reported by
- NWS Storm Survey
- Coordinates
- 34.823, -87.508
A tornado crossed Wilson Lake from Colbert County and moved into the Aqua Vista community with several trees uprooted and large limbs snapped. The tornado tracked to the east-northeast. Drone imagery courtesy of Lauderdale County EMA supplemented the ground survey for areas inaccessible by roads. With this data, it was determined that the tornado then tracked north of County Road 31 where several more trees were uprooted before impacting a neighborhood off of Bull Run road. There, several houses were missing shingles and large portions of fencing. Outdoor sheds had a collapse of most walls and tree damage was also present. The tornado then crossed County Road 33, snapping and uprooting more hardwood trees, and then crossed U.S. Highway 72 just southeast of Elgin, AL. Drone imagery indicated areas of trees uprooted or with large areas of limbs snapped as the tornado crossed Second Creek before lifting just south of Toonersville, where damage to the tree canopy was noted.
Tornado, Lauderdale
- When
- April 5, 9:45 PM CST to 9:53 PM CST
- Where
- Lauderdale County, 1.05 mi SSW of Center Star to 1.03 mi ENE of Elgin
- Rating
- EF1
- Path length
- 5.76 mi
- Path width
- 85 yd
- Property damage
- $3.4 million
- Reported by
- Emergency Manager
- Coordinates
- 34.857, -87.460
Aerial UAV-drone data provided by Lauderdale County Emergency Management confirmed that an EF-1 tornado tracked from the Center Star area to near Pine Haven Shores.|The damage path began near County Road 107 and tracked east-southeast through the Bluewater Creek area. Numerous hardwood trees were uprooted, and a farm shed sustained roof damage near County Road 33. Additional uprooted trees were observed east of Bluewater Creek, extending through the intersection of Highway 101 and U.S. Highway 72. Sparse damage was noted north of U.S. Highway 72, approaching the Pine Haven Shores area, where the tornado dissipated.
Thunderstorm Wind, Colbert
- When
- April 5, 9:46 PM CST
- Where
- Colbert County, 1.84 mi WNW of Fosters Mill
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 34.780, -87.450
A tree was knocked down on River Road.
Thunderstorm Wind, Lauderdale
- When
- April 5, 10:00 PM CST
- Where
- Lauderdale County, 0.69 mi N of Anderson
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 34.930, -87.270
Social media indicated that trees were knocked down in Anderson.
Thunderstorm Wind, Lauderdale
- When
- April 5, 10:06 PM CST
- Where
- Lauderdale County, Anderson
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.920, -87.270
Trees were knocked down along CR 207.
Thunderstorm Wind, Lauderdale
- When
- April 5, 10:06 PM CST
- Where
- Lauderdale County, 1.88 mi ESE of Anderson
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.908, -87.240
A tree was knocked down blocking the roadway along CR 52.
Thunderstorm Wind, Lauderdale
- When
- April 5, 10:06 PM CST
- Where
- Lauderdale County, 1.83 mi SE of Anderson
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.901, -87.248
A tree was knocked down blocking the westbound lane near the intersection of CR 52 and CR 156.
Thunderstorm Wind, Limestone
- When
- April 5, 10:13 PM CST
- Where
- Limestone County, 1.24 mi NW of Cairo
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.883, -87.144
A tree was knocked down near the intersection of Cotton Belt Road and Hardaway Loop.
Thunderstorm Wind, Limestone
- When
- April 5, 10:15 PM CST
- Where
- Limestone County, 0.7 mi WNW of Mt Rozell
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.935, -87.140
A tree was knocked down at the intersection of Lester Road and Highway 99.
Thunderstorm Wind, Morgan
- When
- April 5, 11:00 PM CST
- Where
- Morgan County, 2.36 mi NNE of Huntsville Laceys Sp
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 34.560, -86.580
Several trees were knocked down at the Aladdin Mobile Home Estates. One home and two other structures were damaged.
Thunderstorm Wind, Colbert
- When
- April 5, 11:52 PM CST
- Where
- Colbert County, 0.57 mi W of Ford City
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 34.780, -87.530
A power pole was snapped in half.
Hail, Madison
- When
- April 5, 11:55 PM CST
- Where
- Madison County, 2.15 mi NNE of Triana
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 34.610, -86.740
Hail with a diameter of 3/4 inch was reported via mPING.
Tornado, Marshall
- When
- April 6, 12:33 AM CST to 12:34 AM CST
- Where
- Marshall County, 2.9 mi NW of Kirbytown to 2.66 mi NNW of Kirbytown
- Rating
- EF1
- Path length
- 0.37 mi
- Path width
- 175 yd
- Continued into
- Jackson, Al (HUN)
- Reported by
- NWS Storm Survey
- Coordinates
- 34.534, -86.160
A tornado developed in the waterway west of Holiday Shores Drive in Marshall County. The first-observed damage was a swath of softwood trees along the shore. Here, the|trees were snapped and uprooted. Just north of the trees, a single boat-slip house was destroyed. Further inland, numerous uprooted and snapped softwood trees were also|surveyed having fallen on a few homes.
Tornado, Jackson
- When
- April 6, 12:34 AM CST to 12:35 AM CST
- Where
- Jackson County, 2.9 mi SSW of Pleasant Hill to 2.76 mi SSW of Pleasant Hill
- Rating
- EF0
- Path length
- 0.18 mi
- Path width
- 175 yd
- Continued into
- Marshall, Al (HUN)
- Property damage
- $120,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.533, -86.154
The tornado traversed the peninsula and River Ridge crossing Holiday Shores Road and Shoreland Circle with very sporadic tree damage noted and other structural damage to homes on Shoreland Circle and Shoreland Road.
Tornado, Marshall
- When
- April 6, 12:35 AM CST to 12:36 AM CST
- Where
- Marshall County, 2.64 mi NNW of Kirbytown to 2.67 mi NNW of Kirbytown
- Rating
- EF0
- Path length
- 0.06 mi
- Path width
- 150 yd
- Continued into
- Jackson, Al (HUN)
- Reported by
- NWS Storm Survey
- Coordinates
- 34.534, -86.151
Very sporadic tree damage was noted as the tornado approached McCamey Road.
Tornado, Jackson
- When
- April 6, 12:36 AM CST to 12:37 AM CST
- Where
- Jackson County, 2.67 mi SSW of Pleasant Hill to 2.63 mi SSW of Pleasant Hill
- Rating
- EF0
- Path length
- 0.11 mi
- Path width
- 150 yd
- Continued into
- Marshall, Al (HUN)
- Reported by
- NWS Storm Survey
- Coordinates
- 34.535, -86.150
The tornado crossed McCamey Road with more sporadic tree damage and a bradford pear tree uprooted.
Tornado, Marshall
- When
- April 6, 12:37 AM CST to 12:38 AM CST
- Where
- Marshall County, 2.63 mi NNW of Kirbytown to 2.55 mi NNW of Kirbytown
- Rating
- EF0
- Path length
- 0.23 mi
- Path width
- 150 yd
- Continued into
- Jackson, Al (HUN)
- Reported by
- NWS Storm Survey
- Coordinates
- 34.535, -86.148
The tornado then proceeded into wooded area before reaching the Tennessee River-Lake Guntersville once again.
Tornado, Jackson
- When
- April 6, 12:38 AM CST to 12:39 AM CST
- Where
- Jackson County, 2.55 mi SSW of Pleasant Hill to 2.48 mi SSW of Pleasant Hill
- Rating
- EF0
- Path length
- 0.08 mi
- Path width
- 150 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 34.535, -86.144
The tornado then crossed into Jackson County once again before reaching the shoreline where the tornado dissipated.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, April 5 to 6, 20251 death · $8.3 million · EF2 · 56 events
- Tornadoes and Flash Flooding in Mississippi, April 5 to 6, 20251 injured · $3.0 million · EF2 · 71 events
- Tornadoes and Flash Flooding in Arkansas, April 5, 20251 injured · $959,000 · EF2 · 26 events
- Tornadoes and Flash Flooding in Tennessee, April 5, 2025$605,000 · EF1 · 50 events
- Hail and Damaging Winds in Oklahoma, April 5, 20251 injured · $795,000 · 2 in hail · 36 events
- Hail and Lightning Strike in Texas, April 5, 2025$100,000 · 1.75 in hail · 17 events
- Tornado and Damaging Winds in Tennessee, April 5 to 6, 2025$12,000 · EF1 · 15 events
- Rip Current in Florida, April 5, 20255 injured · 1 event
- Flash Flooding and Damaging Winds in Arkansas, April 5, 2025$42,000 · 52 kt wind · 5 events
- Heavy Snow and Winter Weather in Texas, April 5 to 6, 202513 events
- Flash Flooding and Damaging Wind in Louisiana, April 5, 202552 kt wind · 6 events
- Winter Storm and Winter Weather in Texas, April 5, 2025$10,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1260833, 1260835, 1260837, 1259203, 1259205, 1260851, 1260854, 1261081, 1260856, 1259206, 1259222, 1260855, 1261059, 1261060, 1261062, 1261063, 1261065, 1261066, 1261068, 1261070, 1260862, 1259223, 1259224, 1259225, 1259226, 1259227, 1259228.